MAUDE Adverse Event Report: BAUSCH + LOMB UNIVERSAL VISCOUS FLUID CONTROL PACK; TUBING, REPLACEMENT, PHACOFRAGMENTATION UNIT

BAUSCH + LOMB UNIVERSAL VISCOUS FLUID CONTROL PACK; TUBING, REPLACEMENT, PHACOFRAGMENTATION UNIT
Model Number BL7600
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code Intraocular Pressure Decreased (4468)
Date of Event 10/27/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility in switzerland reported that the connection tube came loose several times at the luer lock connection with the oxane syringe.The silicone oil was injected into the eye with manual support.The eye collapsed and additional anesthesia was required as the procedure was prolonged for approximately 10 minutes.The incident did not put the patient¿s eye into permanent or temporary serious deterioration of patient¿s state of health as the surgeon states that the surgery was completed successfully and there was no further report of any re-operation of the eye, eyesight deterioration, bleeding, or retinal damage despite there was an eye collapse.The possibility of retinal and vitreous hemorrhage, choroidal detachment due to acute hypotony cannot be ruled out due to hypotony caused by the loose connection (although no adverse events occurred).
 
Additional Manufacturer Narrative
The device has been requested but not yet returned.The lot history for this product shows no issues related to the reported complaint.The investigation is ongoing.
 
Additional Manufacturer Narrative
A review of the device history record found no nonconformities or anomalies related to this complaint.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.
 
Additional Manufacturer Narrative
One opened pouch of bl7600 was received with an injection airline assembly connected to an empty vial of oxane silicone oil, connected to an infusion line assembly, and an unopened bl7600 inner pouch 1 with all contents intact.The vial of oxane oil and infusion line assembly connected to it are not part of our bl7600 universal vixcous fluid control pack.Evaluation found, during attachment the luer connector on the infusion line backs away from the seated position on the vial when released.Testing for leaks or detachment under pressure was not possible as the piston is positioned at the end of its travel inside the vial occluding the pathway.Inner pouch 1 was opened and cannula luer hub was attached to the oxane oil vial with the same results.When tightened and released the luer fitting backed away from the seated position.Visual inspection of the threads on the vial do not appear damaged.Conformance of vial cannot be determined as this not a product of synergetics.The issue is with the oxane oil vial which is an accessory not manufactured by us and not part of our bl7600 pack.It was observed that oil was present on the threads of the syringe and on the mating threads of the infusion line.When cleaned and mated, the two components appear to hold tight and not back away from seated position.
 
Additional Manufacturer Narrative
D.4.Udi# (b)(4).

Brand Name
UNIVERSAL VISCOUS FLUID CONTROL PACK
Common Device Name
TUBING, REPLACEMENT, PHACOFRAGMENTATION UNIT
Manufacturer (Section D)
BAUSCH + LOMB
3365 treecourt industrial blvd
st. louis MO 63122
Manufacturer (Section G)
SYNERGETICS USA, INC.
3845 corporate centre drive
o''fallon MO 63368
Manufacturer Contact
juli moore
3365 tree court industrial blvd
st. louis, MO 63122
6362263220
MDR Report Key16095754
Report Number0001920664-2023-00002
Device Sequence Number6669174
Product Code MSR
UDI-Device Identifier20841305111909
UDI-Public(01)20841305111909(17)240930(10)1665210050
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K121675
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberBL7600
Device Catalogue NumberBL7600
Device Lot Number1665210050
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date01/04/2023
Supplement Report FDA Received Date03/02/2023
05/24/2023
06/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown